Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2005

Flash Flood Warning 116, NWS JSJ

September 19, 2005

NWS JSJ issued this flash flood warning at Sep 19, 2005, 3:50 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2005, 3:50 PM CDT (20:50 UTC)
Expired
Sep 20, 2005, 10:00 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 192050
FFWSJU
VIC010-192300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
450 PM AST MON SEP 19 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTY
  IN THE U.S. VIRGIN ISLANDS
     SAINT CROIX

* UNTIL 700 PM AST

* AT 445 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA...WITH 
RAINFALL ACCUMULATION NEAR TWO INCHES.

ADDITIONAL RAINFALL AMOUNTS OF TWO OR MORE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG GUTS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1778 6474 1769 6473 1768 6482 1777 6482

$$

BD
1 follow-up statement
000 
WGCA72 TJSJ 192159
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
556 PM AST MON SEP 19 2005

VIC010-192210-
SAINT CROIX-
556 PM AST MON SEP 19 2005

...THE FLASH FLOOD WARNING IS CANCELLED...

FOR THE FOLLOWING COUNTY
IN THE U.S. VIRGIN ISLANDS
     SAINT CROIX

THE BRIEF VERY HEAVY RAINS THAT AFFECTED ST. CROIX EARLIER IN THE 
EVENING HAVE SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED. 

HOWEVER...THERE MAY BE LINGERING WATER IN LOCAL STREETS AND WATER 
LEVELS IN LOCAL GUTS WILL BE HIGH UNTIL THEY SUBSIDE...SO RESIDENTS 
SHOULD CONTINUE TO EXERCISE CAUTION. 


LAT...LON 1778 6474 1769 6473 1768 6482 1777 6482

$$

BD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 2:25 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 19, 2:25 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
325 PM AST MON SEP 19 2005

.DISCUSSION...NOT MUCH WEATHER DEVELOPED OVER PUERTO RICO. MOST OF
THE WEATHER CONCENTRATED OVER THE USVI AND CULEBRA. A BAND OF
SHOWERS AND THUNDERSTORMS ASSOCIATED TO A MID LEVEL SHORT WAVE WILL
CONTINUE TO MOVE WEST OVERNIGHT INCREASING SHOWER AND THUNDERSTORM
COVERAGE THROUGH TUESDAY MORNING. A FEW THUNDERSTORMS COULD MOVE
OVER LAND OVERNIGHT AFFECTING MAINLY THE NORTHEAST AND NORTHERN
COASTAL PORTIONS OF PUERTO RICO.

ON TUESDAY...THE WINDS ARE EXPECTED TO SHIFT TO A MORE NORTHEAST
COMPONENT PRODUCING MOST OF THE WEATHER ACTIVITY ACROSS THE
INTERIOR AND SOUTHWEST SECTION OF PUERTO RICO.

&&

.SYNOPSIS...HURRICANE PHILIPPE WAS LOCATED ABOUT 630 MILES EAST
SOUTHEAST OF PUERTO RICO...MOVING NORTH NORTHWEST AT NEAR 6 KNOTS.
ALTHOUGH THE CENTER OF THE SYSTEM IS STILL EXPECTED TO PASS SEVERAL
HUNDRED MILES NORTHEAST OF THE U.S. VIRGIN ISLANDS AND PUERTO RICO
TUESDAY THROUGH WEDNESDAY...ALL LOCAL INTERESTS SHOULD CONTINUE TO
MONITOR THE PROGRESS OF THIS SYSTEM OVER THE NEXT FEW DAYS.

&&

.MARINE...WINDS WILL BE FROM THE EAST NORTHEAST AT AROUND 10 TO 15
KNOTS AND SEAS OF AROUND 3 TO 5 FEET ACROSS THE LOCAL WATERS THROUGH
TUESDAY...WITH LONG PERIOD NORTH NORTHEAST SWELLS GIVING WAY TO EAST
NORTHEAST SWELLS BY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  78  87  78 /  50  50  50  30
STT  88  79  88  79 /  50  60  60  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, Sep 19, 5:30 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST MON SEP 19 2005

PRZ001>013-AMZ710>750-201030-
630 AM AST MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

A GENERALLY MORE STABLE AIR MASS WILL DOMINATE TODAY. HOWEVER...
DIURNAL HEATING AND ISLAND EFFECTS WILL HELP PRODUCE AFTERNOON
CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS
ACROSS PARTS OF PUERTO RICO. THE INTERIOR AND WESTERN SECTION OF
PUERTO RICO WILL LIKELY SEE THE HEAVIEST SHOWERS WHERE URBAN AND
SMALL STREAM FLOODING IS POSSIBLE IN ISOLATED LOCALES.

LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
REGIONAL WATERS TODAY WITH THE OFFSHORE ATLANTIC WATERS REMAINING AT
5 TO 6 FEET...WHERE SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION NOT ANTICIPATED.

VIZ001-002-AMZ710>730-201030-
630 AM AST MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

A GENERALLY MORE STABLE AIR MASS WILL DOMINATE TODAY. HOWEVER...
THERE ARE PATCHES OF MOISTURE PASSING THROUGH THE LOCAL WATERS THAT
WILL AFFECT THE LOCAL ISLANDS FROM TIME TO TIME.

LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
REGIONAL WATERS TODAY WITH THE OFFSHORE ATLANTIC WATERS REMAINING AT
5 TO 6 FEET...WHERE SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Nearby

Flash Flood Warnings in U.S. Virgin Islands, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.